After my last period I saw some discharge so I went to the doctors and they told me that it was trich, so after examination my doctor came back with only 4 pills of the metronidazole 500 mg and told me it should be gone within 3 days. I didn't even know there was a seven day treatment so why wasn't I prescribed a seven day treatment? And I'm going into my 3rd day and I'm still seeing discharge, could the infection still be there?
Trichomoniasis is an extremely common, sexually transmitted infection (STI) caused by the protozoan parasite, Trichomonas vaginalis. In women, trichomoniasis can cause a foul-smelling vaginal discharge, genital itching and painful urination.
The most common treatment for trichomoniasis, even for pregnant women, is to swallow one megadose of either metronidazole (Flagyl) or tinidazole (Tindamax). Both you and your partner need treatment. And you need to avoid sexual intercourse until the infection is cured, which takes about a week.
For more information see: https://www.drugs.com/mcd/trichomoniasis
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Oct 2014 • 1 answer
Trichomoniasis - I had bv, and got prescribed metronidazole 2 times every day. If I had trich, would
Posted 11 Mar 2015 • 1 answer
Posted 30 Dec 2015 • 2 answers
Posted 21 Oct 2016 • 0 answers
Posted 19 Mar 2017 • 2 answers